Aa
A
A
A
Close
Heart Disease Community
20.1k Members
Avatar universal

Upcoming stress test - have vertigo

Hello - I had a relapse of vestibular disorder, most likely MAV - migraine associated vertigo on Memorial Day. Neurologist put me on xanax and amitriptyline - same drugs I was on between 1998-2005 during my last episode. I thought everything was fine - small spells here and there but 95% "cured" until this happened. Symptoms have subsided but not completely gone. I also have four herniated cervical discs C4 through 7 and am in physical therapy for those. I have mitral valve prolapse (diagnosed many years ago), and yesterday got an abnormal EKG at the cardiologist - low voltage, electrical pathways not right, other "irregularities." (I've been told there's a connection between MVP, inner ear disorders, and anxiety). Now the cardio has ordered a chemical stress test since he doesn't think I can do the treadmill with my dizziness. I walk 20 minutes a day but at my own pace, not with somebody making me walk faster and faster.
Is this chemical stress test going to make my dizziness worse? Is there anything I can do to alleviate the symptoms I keep reading about - headache, nausea, panic, etc. Can I take my xanax before the test? What about anti-nausea (promethezine)? Tylenol for the headache pain? My resting heart rate is 95-110 and I am 59 years old and about 40 lbs. overweight. BP is averaging about 100/80.
3 Responses
Avatar universal
MEDICAL PROFESSIONAL
Hello and hope you are doing well.

Understand your predicament, but please don't worry. You may be allowed to take your anti anxiety medications prior to the procedure, as it may not interfere with the test results. As for the others, as symptoms develop you may be permitted to take them.

Hope this helped and do keep us posted.
Avatar universal
Thank you for responding. I am so concerned about this. I need to stop reading about how horrible the chemical stress test is. Cardio is also running nine blood panels this week to see if he can narrow this down to what's causing all these symptoms. He thinks it may be thyroid. I will definitely post back here afterwards. Thank you again!
Avatar universal
MEDICAL PROFESSIONAL
Hello and hope you are doing well.

Good Luck with your procedure. As your BP is on the lower side check to rule out postural hypotension, a condition in which the peripheral arteries dilate, leading to pooling of blood in the peripheries. This in effect causes decreased circulation of blood resulting in dizziness/lightheadedness. This is more pronounced if the person stands up from a lying down position. This is detected by recording the blood pressure recordings in the sitting, standing and lying down positions. If the variations in blood pressure recordings are more than 10 mmHg, it is diagnosed as postural hypotension/Orthostatic Hypotension.

Hope this helped and do keep us posted.
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.